MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 36IN 0 S/A CT; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 36IN 0 S/A CT; SUTURE, SURGICAL, ABSORBABLE
Model Number Z358T
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a right hemicolectomy on an unknown date and suture was used.During the procedure, while sewing the colon, the suture broke.No adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: what tissue was being approximated or sutured when it broke? colon.What was used to complete the procedure? unknown.Patient condition? unknown.Procedure name and date? right hemicolectomy, date is unknown.Event date? unknown.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 01/05/2022.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3, h3 evaluation: an empty opened foil, a detached needle in a container, and same small sutures pieces into a petri dish of product code z358t were received for evaluation.As per visual inspection of the detached needle, the swage and attachment area were noted to be as expected, the barrel hole was noted with some remnant that appears to be suture.In addition, the suture was not received for evaluation, only can be observed into the petri dish some small sutures pieces in process of degradation caused by exposure to the environment.The product code z358t contains an absorbable suture.As the package was received open, the time of exposed to the environment could not be determined and functional test cannot be performed.The foil was visually inspected, and no holes were observed in the cavity.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.

Brand Name
PDSII VIO 36IN 0 S/A CT
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key12912410
Report Number2210968-2021-12244
Device Sequence Number20105138
Product Code NEW
UDI-Device Identifier10705031060760
UDI-Public10705031060760
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberZ358T
Device Catalogue NumberZ358T
Device Lot NumberPJ5372
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2021
Supplement Date Received by Manufacturer12/10/2021
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown